Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

October 28, 2021Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 28, 2021, 5:43 PM EDT for Indian River County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 28, 2021, 5:43 PM EDT (21:43 UTC)
Expired
Oct 28, 2021, 6:30 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
40

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 26 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

580 
WWUS82 KMLB 282143
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
543 PM EDT Thu Oct 28 2021
 
FLZ047-282230-
Southern Brevard County FL-
543 PM EDT Thu Oct 28 2021

...A strong thunderstorm will impact portions of southeastern Brevard
County through 630 PM EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Palm Bay, Malabar, Barefoot Bay, Grant-Valkaria and Micco. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for east central
Florida.

&&

LAT...LON 2783 8067 2782 8070 2787 8073 2804 8063
      2787 8042
TIME...MOT...LOC 2143Z 235DEG 29KT 2789 8066 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 28, 4:37 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Oct 28, 4:37 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
437 PM EDT Thu Oct 28 2021

.DISCUSSION...

Thru tonight...Increased shear is producing numerous broad
rotational structures in cells this afternoon assocd with a broken
squall line ahead of a strong cold front. The band will continue
to push SE early this evening with individual cells racing toward
the E/NE. After coordination with SPC and TBW, have expanded the
tornado watch to include Brevard, Indian River and Okeechobee
counties and locally extended (in time) to 7 pm. Meanwhile, we
will continue to clear counties across the north behind the line.
It is possible we will be able to clear all counties before 7
pm.

The front will push across central FL tonight and the main
convective line will push south of Martin county by late evening.
Have kept the forecast dry behind the front but there may be
isolated showers pushing east from the Gulf across northern
sections. Min temps will range mainly in the mid to upper 60s.

Friday (Previous)...The strong cold front and associated line of
thunderstorms is forecast to be south of the Treasure Coast by
sunrise on Friday. Drier air filters in behind the front, with
PWATs forecast to drop below 1" across the area. However, model
soundings show all of the moisture concentrated between 700-850mb,
and latest guidance is insistent on rather high rain chances for
Friday, especially along/north of I-4. Looking at the synoptic
picture, a very large cutoff low will be centered over the TN
River Valley, with the base of the low across the northeastern
Gulf Coast. A jet streak rounding the base of the low will
maintain strong winds aloft, preventing significant vertical
mixing of the narrow low-level moisture layer with the drier air
above it.

This should allow scattered showers to develop in the eastern
Gulf/Tampa Bay area and progress eastward across the peninsula.
These showers will be racing northeastward at around 35-45 mph, and
any downpours could be accompanied by gusty winds. As a result,
looking at a 30-40 percent chance of rain from Melbourne northward,
and a 20 percent chance for the Treasure Coast. No lightning storms
are expected. Cooler across the norther areas as highs reach around
80 degrees, increasing to the mid 80s for the Treasure Coast.

Saturday-Sunday...A few showers could linger into Saturday, though
rain chances are only around 15 percent. Then, conditions should dry
out on completely by Sunday as the large cutoff low moves into the
western Atlantic causing a reinforcing cold front to move across
Central FL on Saturday night. Breezy conditions continue into
Saturday with west winds around 15 mph and some higher gusts.

As promised, the first real cool down of the fall season arrives
this weekend. The initial surge of cooler air is expected for areas
north of I-4 on Friday night into Saturday morning where lows drop
into the upper 50s, and low 60s elsewhere. For Saturday afternoon,
highs remain in the mid/upper 70s from Kissimmee to Titusville
northward, and around 80 degrees from Melbourne south.

Cooler still for Saturday night into Sunday morning as lows drop
into the mid to upper 50s for most, except low 60s for the immediate
Space/Treasure Coast. Highs on Sunday in the upper 70s and up to
around 80 degrees in the Treasure Coast.

Monday-Wednesday...High pressure builds across the region for the
first half of next week, maintaining mostly dry conditions. Near
normal temperatures are forecast with highs in the low 80s, and
overnight lows in the low to mid 60s.

&&

.AVIATION...
A strong cold front will continue to move into east-central Florida
with a line of strong storms forming ahead of the frontal boundary.
Widespread showers and lightning storms are likely to continue this
afternoon with TEMPO groups for all TAF sites. Best chance for
strong storms will shift from northwest to southeast through this
evening with TEMPO groups for Thunderstorms from 18Z-21Z at LEE and
from 23Z-02Z at SUA as the front moves to the east-northeast. Winds
will be breezy from the south-southwest with potentially damaging
gusts in some storms. VFR conditions are expected overnight behind
the front but breezy west-southwest winds may gust up to 25kts at
times.

&&

.MARINE...
Friday-Saturday (previous)...Hazardous boating conditions
continue Friday as tight pressure gradient maintains SW/WSW winds
20-25 knots behind the cold front. Seas 4-6 feet nearshore and up
to 7 feet offshore. A Small Craft Advisory remains in effect
through Friday night. Boating conditions improve a bit on
Saturday, however small craft will probably need to exercise
caution due to west winds around 15-20 knots. Seas 3-5 feet.

Sunday-Monday...A reinforcing cold front will move through the area
Saturday night, causing winds to veer NW at 10-15 knots on Sunday.
Seas diminish to 2-3 feet nearshore and 4-5 feet offshore. High
pressure builds into the region on Monday with northeast winds
around 10 knots and seas 2-3 feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  80  59  76 /  20  30  30  10
MCO  68  81  63  78 /  20  30  30  10
MLB  69  83  63  79 /  40  20  20  20
VRB  70  87  63  82 /  60  20  20  20
LEE  66  80  61  75 /  20  30  30  10
SFB  67  79  61  75 /  20  30  30  10
ORL  67  79  63  75 /  20  30  30  10
FPR  69  85  61  80 /  70  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 5 PM EDT this afternoon for Coastal Volusia-
     Inland Volusia-Northern Lake-Orange-Osceola-Seminole-
     Southern Lake.

AM...Small Craft Advisory until 8 PM EDT Friday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 8 AM EDT Saturday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

Volkmer/Kelly/Leahy/Sedlock/Fehling
Hazardous weather outlook, Oct 28, 5:31 PM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
531 PM EDT Thu Oct 28 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-290400-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
531 PM EDT Thu Oct 28 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
A broken squall line will continue to move to the east across east
central Florida this afternoon into early evening. Strong to
isolated severe thunderstorms remain possible for Osceola,
Okeechobee, southern Brevard, and Indian River counties through
around 7 pm.

Storm motion will be rapidly toward the east northeast at 30 to
40 mph. Strong damaging wind gusts of 40 to 50 mph will be
possible in the most intense storms. A few tornadoes will also be
possible, along with passing torrential downpours and cloud to
ground lightning.

As the line continues to shift to the southeast, the threat for
severe will decrease. However, strong storms will remain possible
as the line reaches St Lucie and Martin counties through mid
evening. Make sure you have multiple ways to receive severe
weather alerts this afternoon and evening!

.MARINE THUNDERSTORM GUST IMPACT...
A squall line containing strong thunderstorms will continue to
push across the Atlantic local waters through this evening. These
will be capable of producing wind gusts of 35 knots or higher
over inland lakes, the Intracoastal Waterway and nearshore
Atlantic.

.WATERSPOUT IMPACT...
Strong to severe thunderstorms could produce tornadic waterspouts,
which are much stronger than the typical narrow and weaker fair
weather waterspouts which occur during the summer months.

.WIND AND SEA IMPACT...
Southerly winds will become southwest and increase to near 20
knots this afternoon, then shift more westerly and increase
further to between 20 and 25 knots, causing seas to build as high
as 6 feet well offshore. A Small Craft Advisory remains in effect
through Friday evening for all the local waters.

Boaters should remain weather aware as storms continue to move
offshore this afternoon and evening.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate threat for
rip currents at area beaches through this evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Boating conditions will remain poor to hazardous through Saturday
morning, especially offshore beyond 20 nautical miles. The threat
for rip currents is expected to remain Moderate into this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should activate this afternoon. Listen for severe
weather Watches and Warnings being issued through this evening.
Relay your severe weather reports to the National Weather Service
in Melbourne at 3 2 1 2 5 5 0 2 1 2.

Negron/Volkmer

In the hours before

Special weather statement, Oct 28, 3:13 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
313 PM EDT Thu Oct 28 2021

FLZ041-141-282000-
Coastal Volusia FL-Inland Volusia FL-
313 PM EDT Thu Oct 28 2021

...Strong thunderstorms will impact portions of northeastern Volusia
County through 400 PM EDT...

At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Ormond-By-the-Sea to 6 miles
northeast of Deltona to near Osteen. Movement was northeast at 40
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and New Smyrna
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM EDT for east central
Florida.

&&

LAT...LON 2909 8090 2883 8071 2881 8107 2883 8111
      2881 8113 2880 8121 2883 8124 2910 8121
      2936 8104
TIME...MOT...LOC 1912Z 246DEG 34KT 2937 8089 2896 8113 2886 8119

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Leahy
Local storm report, Oct 28, 3:28 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
328 PM EDT THU OCT 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     3 SW DAYTONA BEACH      29.18N 81.07W
10/28/2021  M44 MPH          Volusia            FL   MESONET

            CWOP SITE EW4959 REPORTED A 44MPH/38KT WIND GUST FROM THE
            SW.

&&

TES
Special weather statement, Oct 28, 3:52 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
352 PM EDT Thu Oct 28 2021

FLZ041-045>047-053-141-147-282045-
Southern Brevard County FL-Coastal Volusia FL-Osceola FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
352 PM EDT Thu Oct 28 2021

...Strong thunderstorms will impact portions of eastern Seminole,
Brevard, southeastern Orange, southeastern Volusia and Osceola
Counties through 445 PM EDT...

At 348 PM EDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving northeast at 35 mph. Additional thunderstorms are
located southward through around Harmony.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Palm Bay, Deltona, Melbourne and Sanford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM EDT for east central
Florida.

&&

LAT...LON 2782 8078 2782 8088 2779 8088 2771 8115
      2783 8122 2785 8128 2824 8130 2888 8126
      2906 8087 2860 8054 2846 8049 2834 8057
      2813 8054 2793 8044
TIME...MOT...LOC 1948Z 238DEG 31KT 2874 8106

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Leahy
Special weather statement, Oct 28, 4:19 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
419 PM EDT Thu Oct 28 2021

FLZ053-054-058-282100-
Okeechobee FL-Osceola FL-Indian River FL-
419 PM EDT Thu Oct 28 2021

...A strong thunderstorm will impact portions of northwestern
Okeechobee, southwestern Indian River and southeastern Osceola
Counties through 500 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Sebring Regional Airport, or 14 miles east of
Sebring, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kissimmee Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM EDT for east central
Florida.

&&

LAT...LON 2748 8118 2749 8120 2751 8120 2753 8121
      2755 8121 2756 8118 2760 8114 2764 8114
      2765 8113 2766 8113 2768 8115 2772 8115
      2778 8090 2756 8077 2747 8117
TIME...MOT...LOC 2019Z 246DEG 27KT 2755 8122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sedlock
Local storm report, Oct 28, 5:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
530 PM EDT THU OCT 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          5 W YEEHAW JUNCTION     27.69N 80.99W
10/28/2021                   Osceola            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TORNADO NEAR KISSIMMEE PRAIRIE
            PRESERVE JUST BEFORE 5 PM. MOVED OFF TO THE NORTHEAST.

&&

REH
Special weather statement, Oct 28, 5:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
543 PM EDT Thu Oct 28 2021

FLZ047-282230-
Southern Brevard County FL-
543 PM EDT Thu Oct 28 2021

...A strong thunderstorm will impact portions of southeastern Brevard
County through 630 PM EDT...

At 543 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Malabar, Barefoot Bay, Grant-Valkaria and Micco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM EDT for east central
Florida.

&&

LAT...LON 2783 8067 2782 8070 2787 8073 2804 8063
      2787 8042
TIME...MOT...LOC 2143Z 235DEG 29KT 2789 8066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 11:13 AM EDTSpecial Weather StatementMLBSeminole47 min
Oct 28, 11:27 AM EDTSpecial Marine WarningMLB46 min
Oct 28, 1:14 PM EDTSpecial Weather StatementMLBLake76 min
Oct 28, 1:38 PM EDTSevere Thunderstorm WarningMLBLake, Orange52 min
Oct 28, 2:14 PM EDTSpecial Weather StatementMLBLake, Volusia61 min
Oct 28, 2:19 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Seminole41 min
Oct 28, 2:37 PM EDTSpecial Marine WarningMLB83 min
Oct 28, 2:49 PM EDTSpecial Marine WarningMLB41 min
Oct 28, 2:55 PM EDTSpecial Weather StatementMLBOrange50 min
Oct 28, 3:13 PM EDTSpecial Weather StatementMLBVolusia47 min
Oct 28, 3:29 PM EDTTornado WarningMLBVolusia16 min
Oct 28, 3:52 PM EDTSpecial Weather StatementMLBBrevard, Osceola, Seminole53 min
Oct 28, 3:55 PM EDTSpecial Marine WarningMLB65 min
Oct 28, 4:13 PM EDTSpecial Marine WarningMLB41 min
Oct 28, 4:19 PM EDTSpecial Weather StatementMLBOkeechobee41 min
Oct 28, 4:59 PM EDTTornado WarningMLBIndian River, Osceola31 min
Oct 28, 5:21 PM EDTTornado WarningMLBBrevard, Indian River24 min
Oct 28, 5:41 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.